Oklahoma, 2012

Drought in Oklahoma, November 1 to 30, 2012

November 1 to 30, 2012 · NWS OUN · 48 events in 48 counties and zones

Very few rainfall events occurred during the month of November over Oklahoma. This allowed drought conditions to persist or even worsen in some areas.

Where it happened

Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Very few rainfall events occurred during the month of November over Oklahoma. This allowed drought conditions to persist or even worsen in some areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 10:58 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Oct 31, 10:58 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1158 PM CDT WED OCT 31 2012

.AVIATION...
VFR CONDITIONS WILL PREVAIL. A WEAK AREA OF SURFACE LOW PRESSURE
WILL MOVE INTO OKLAHOMA WHICH MAY NUDGE WINDS SLIGHTLY MORE
VARIABLE THAN THE CURRENT TAFS BRIEFLY... BUT WIND SPEEDS
GENERALLY ARE EXPECTED TO BE 10 KNOTS OR LESS.

&&

.PREV DISCUSSION... /ISSUED 940 PM CDT WED OCT 31 2012/

DISCUSSION...
NO CHANGES PLANNED THIS EVENING...FORECAST WELL ON TRACK.

FOR MEDIA AND OTHER USERS...OUR INTERNET CONNECTIVITY HAS BEEN
DOWN MOST OF THIS SHIFT AND MAY CONTINUE INTERMITTENTLY THROUGH
THE NIGHT. AT TIMES OUR WEBPAGE MAY BE UNAVAILABLE AS WELL AS
NWSCHAT. IF YOU HAVE ANY QUESTIONS OR NEED US FOR ANYTHING PLEASE
GIVE US A CALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  47  84  54 /   0   0   0   0
HOBART OK         76  49  86  53 /   0   0   0   0
WICHITA FALLS TX  80  50  86  54 /   0   0   0   0
GAGE OK           79  46  84  46 /   0   0   0   0
PONCA CITY OK     72  45  78  49 /   0   0   0   0
DURANT OK         78  51  85  59 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Oct 31, 10:30 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT WED OCT 31 2012

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS THROUGH TONIGHT.

DISCUSSION...
A DRY AND STABLE AIRMASS WILL PERSIST ACROSS THE SOUTHERN PLAINS TODAY
AS A BROAD REGION OF HIGH PRESSURE REMAINS SITUATED OVER THE CENTRAL U.S.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY NOV 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
DRY WEATHER IS EXPECTED THROUGH FRIDAY.

AN AREA OF LOW PRESSURE CROSSING THE NORTHERN PLAINS OVER THE WEEKEND WILL
RESULT IN A COLD FRONT ADVANCING SOUTH ACROSS THE CENTRAL AND SOUTHERN PLAINS
ON SATURDAY. THE FRONTAL PASSAGE WILL RESULT IN A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE OUTLOOK AREA. THE BEST CHANCES WILL BE ACROSS SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS LATE SATURDAY AFTERNOON AND EVENING.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5AM THURSDAY.

04

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

48 drought. Local standard time, as filed.

Drought, Alfalfa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Drought Monitor
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Alfalfa County with persistent dry conditions.

Drought, Atoka

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Atoka forecast zone
Reported by
Drought Monitor
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Atoka County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Beckham

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Beckham County with persistent dry conditions.

Drought, Blaine

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Blaine County with persistent dry conditions.

Drought, Bryan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bryan forecast zone
Reported by
Drought Monitor
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Bryan County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Caddo

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Caddo County with persistent dry conditions.

Drought, Canadian

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Drought Monitor
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Canadian County with persistent dry conditions.

Drought, Carter

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Carter forecast zone
Reported by
Drought Monitor
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Carter County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Cleveland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Drought Monitor
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Cleveland County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Coal

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coal forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Coal County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Comanche

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Comanche County with persistent dry conditions.

Drought, Cotton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Cotton County with persistent dry conditions.

Drought, Custer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month in Custer County, but had worsened to D4 (exceptional) drought by the end of the month.

Drought, Dewey

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Drought Monitor
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month in Dewey County, but had worsened to D4 (exceptional) drought by the end of the month.

Drought, Ellis

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Drought Monitor
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Ellis County with persistent dry conditions.

Drought, Garfield

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Garfield County with persistent dry conditions.

Drought, Garvin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Drought Monitor
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Garvin County with persistent dry conditions.

Drought, Grady

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grady forecast zone
Reported by
Drought Monitor
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Grady County with persistent dry conditions.

Drought, Grant

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Grant County with persistent dry conditions.

Drought, Greer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Greer County with persistent dry conditions.

Drought, Harmon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Harmon County, but had worsened to D4 (exceptional) drought by the end of the month.

Drought, Harper

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Harper County with persistent dry conditions.

Drought, Hughes

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hughes forecast zone
Reported by
Drought Monitor
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Hughes County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Jackson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Jackson County with persistent dry conditions.

Drought, Jefferson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Jefferson County with persistent dry conditions.

Drought, Johnston

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnston forecast zone
Reported by
Drought Monitor
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Johnston County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Kay

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kay forecast zone
Reported by
Drought Monitor
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Kay County with persistent dry conditions.

Drought, Kingfisher

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Drought Monitor
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Kingfisher County with persistent dry conditions.

Drought, Kiowa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month in Kiowa County, but had worsened to D4 (exceptional) drought by the end of the month.

Drought, Lincoln

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month in Lincoln County with persistent dry conditions.

Drought, Logan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Logan County with persistent dry conditions.

Drought, Love

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Love forecast zone
Reported by
Drought Monitor
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month in Love County with persistent dry conditions.

Drought, Major

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Major forecast zone
Reported by
Drought Monitor
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Major County with persistent dry conditions.

Drought, Marshall

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Marshall County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, McClain

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McClain forecast zone
Reported by
Drought Monitor
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in McClain County with persistent dry conditions.

Drought, Murray

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Murray forecast zone
Reported by
Drought Monitor
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Murray County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Noble

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Noble forecast zone
Reported by
Drought Monitor
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Noble County with persistent dry conditions.

Drought, Oklahoma

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
Drought Monitor
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month in Oklahoma County with persistent dry conditions.

Drought, Payne

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Payne forecast zone
Reported by
Drought Monitor
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Payne County with persistent dry conditions.

Drought, Pontotoc

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
Drought Monitor
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Pontotoc County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Pottawatomie

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Drought Monitor
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Pottawatomie County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Roger Mills

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Drought Monitor
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month in Roger Mills County, but had worsened to D4 (exceptional) drought by the end of the month.

Drought, Seminole

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Seminole forecast zone
Reported by
Drought Monitor
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Seminole County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Stephens

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month in Stephens County with persistent dry conditions.

Drought, Tillman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Tillman County with persistent dry conditions.

Drought, Washita

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month in Washita County, but had worsened to D4 (exceptional) drought by the end of the month.

Drought, Woods

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Woods County with persistent dry conditions.

Drought, Woodward

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Drought Monitor
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month in Woodward County with persistent dry conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419579, 419580, 419581, 419582, 419583, 419584, 419585, 419586, 419587, 419588, 419589, 419590, 419591, 419592, 419593, 419594, 419595, 419596, 419597, 419598, 419599, 419600, 419601, 419602, 419603, 419604, 419606, 419607, 419608, 419609, 419610, 419611, 419612, 419613, 419614, 419615, 419616, 419617, 419618, 419626, and more.